Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 9, 1999, 4:27 AM CST for Mobile County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 1999, 4:27 AM CST (10:27 UTC)
- Expired
- Jan 9, 1999, 5:30 AM CST
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 091027 RRA SVRMOB ALC097-091130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 427 AM CST SAT JAN 9 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 530 AM CST * AT 424 AM CST... A LINE OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND WIND GUSTS OF 58 MPH WAS LOCATED ALONG I-10 FROM THE MS/AL BORDER EAST TO DOWNTOWN MOBILE. THIS LINE WAS MOVING SOUTHEAST AROUND 20 MPH...WHILE INDIVIDUAL STORMS WERE MOVING EAST AROUND 30 MPH. * THE SEVERE THUNDERSTORM LINE WILL REACH THE COAST BY 5 AM. - SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:51 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 9, 2:51 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 251 AM CST SAT JAN 9 1999 COLD FRONT NEAR A MEI PIB LINE AT 0830Z AND SHOULD BE NEAR A MOB GZH LINE AROUND SUNRISE. STORMS BEEN DEVELOPING FROM SOUTH MISSISSIPPI INTO NEW AREA WILL TRACK EAST NORTHEAST ACROSS FORECAST AREA FOR THE NEXT SEVERAL HOURS. NOT MUCH IN THE WAY OF TSTMS ALONG FRONT CURRENTLY BUT SUSPECT THAT STORMS WILL DEVELOP ALONG FRONT OVER NORTHERN SECTIONS AS THE FRONT MOVES EAST WITH A SQUALL LINE DEVELOPING ALONG FRONT AND SWEEPING OVER THE EASTERN HALF OF CWA. WET BULB ZERO LESS THAN 10K BUT SHEAR IS LACKING SO WOULD EXPECT POSSIBLE DOWNBURST WINDS AND HAIL WITH THE STRONGEST STORMS AND WILL LIKELY NEED TO CONTINUE SEVERE WORDING...ESPECIALLY OVER THE EASTERN HALF WHERE SOME HEATING MAY OCCUR THIS MORNING BEFORE FROPA. POSITIVE TILT TO UPPER TROF SHOULD KEEP FRONT MOVING AND WOULD EXPECT CLEARING BY LATE AFTERNOON OVER SE MS AND WESTERN SECTIONS OF SW ALABAMA...EARLY EVENING PANHANDLE AND EAST. TODAYS HIGH WILL BE TRICKY AND COME EARLY WITH FALLING TEMPS THIS MORNING THEN NEAR STEADY THIS AFTERNOON. WILL BOOST TEMPS ABOVE GUIDANCE TODAY AS FRONT SHOULD STILL BE WEST OF FORECAST POINTS AT 12Z. FOR THE COASTAL WATERS...SCA WITH NUMEROUS RW/TRW THIS MORNING THEN WIND SHIFT TO NW AT 20 TO 30 KTS AFTER FROPA AND INCREASING SEAS. MOB 65/29/48/27 +100 PNS 67/32/50/29 9100 DTS 69/34/51/32 8100 GZH 61/26/44/24 +100 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:43 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 77 min |
| Jan 9, 3:43 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 77 min |
| Jan 9, 4:49 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 71 min |
| Jan 9, 6:06 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.